MAUDE Adverse Event Report: PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER
Model Number 37-IN-0060
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information: unknown.Occupation: other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a one level acdf case was performed on (b)(6) 2020, utilizing the vault c acdf interbody system.The doctor was trying to reposition and adjust the depth of the screw when the tip of the self-retaining driver (37-in-0060) broke in the head of the screw.The tip was able to be removed with a hemostat and the procedure was completed utilizing the second driver readily available in the set.There was a delay of approximately 7-8 minutes with no patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluation - the tip of the driver was examined by eye and with the aid of a 5x loop.The design configuration that broke was of the older split tip design that was subsequently replaced by a solid design.The cause for the breakage was noted as a side load being applied to the screw while also adjusting the screw height.Levering on the screw with the driver in an effort to reorient the screw while applying torque can result in loading conditions that can lead to device failure.The part that broke had been manufactured over 5 years ago and may have also been subjected to prior high loading conditions that subsequently manifested itself in this fracture.Review of device history records found thirty-one pieces of lot 3200mm were released for distribution on 6/6/2014 with no deviation or anomalies.No corrective actions are being recommended since the failure does not appear to be attributed to part fabrication issues with the part available for use for more than 5 years, and since high combined loading conditions may result in these types of failures.

Brand Name
VAULT C ACDF SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key9687686
Report Number3005739886-2020-00005
Device Sequence Number14147777
Product Code HXX
UDI-Device Identifier00840019916974
UDI-Public00840019916974
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number37-IN-0060
Device Catalogue Number37-IN-0060
Device Lot Number3200MM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1